MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health professional reported that, the lens found to be faulty.Additional information received and stated that during phacoemulsification with intraocular implant procedure lens loaded unto cartridge, advanced but was not engaging with the company injector.Reloaded both by surgeon and scrub nurse, lens engaged but got stuck at the tip of the cartridge whilst implanting in the eye.The procedure was completed with back-up lens.There was no patient harm.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
The product was returned for analysis and the reported complaint could not be observed.No cartridge was returned.Additional observations were as follows: iol returned pressed down into well area of iol case base.A significant amount of solution is dried on both surfaces of the optic and haptics.One haptic is bent and pinched, the other haptic is intact.The optic is cracked/fractured and scratched/marked-rejectable with loose fibers & particulate.The optic and one haptic met specifications when dimensionally measured for edge thickness and plan view, the other hapic could not be measured due to the condition it was received.The product investigation could not identify the root cause for the reported complaint "stuck at the tip of the cartridge" as only the iol was returned for evaluation.No cartridge was returned.Due to this, we are unable to complete a thorough investigation to determine a root cause.The dimensions of the lens (optic and one haptic) were tested using an approved template and results show the lens dimensions to be within specification.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: 2022-03814.

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key13534977
Report Number9612169-2022-00070
Device Sequence Number14471344
Product Code HQL
UDI-Device Identifier00380650141279
UDI-Public00380650141279
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2026
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.310
Device Lot Number25229900
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/21/2022
Supplement Date Received by Manufacturer04/21/2022
Initial Report FDA Received Date02/15/2022
Supplement Report FDA Received Date05/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH IOL CARTRIDGE.
Patient SexUnknown